MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-006
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 6mm amplatzer vascular plug 2 was chosen for implant into patent ductus arteriosus.The device was observed to embolize after release.The device was removed via snare.A replacement 08mm amplatzer vascular plug was successfully implanted.The patient is reported to be stable.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.However, embolization was due to incorrect device size.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 6mm amplatzer vascular plug 2 was chosen for implant into patent ductus arteriosus.The device was observed to embolize after release.The device was removed via snare.In the physician¿s opinion, the embolization was due to incorrect device size.A replacement 08mm amplatzer vascular plug was successfully implanted.The patient is reported to be stable.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in the procedure and no adverse patient sequelae.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18646548
Report Number2135147-2024-00508
Device Sequence Number15231649
Product Code KRD
UDI-Device Identifier00811806010366
UDI-Public00811806010366
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP2-006
Device Lot Number9171425
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/15/2024
02/27/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date02/20/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexUnknown